Xanax For Ibs And Coliitis - Need Advice Please!

3 Replies Updated



Conversation Starter

Brittany Says:
via mobile

I've been suffering from Ulcerative Colitis and IBS for about 4 years now and I have found no relief from changing my diet or othee various meds my GI doctor has prescribed me. I have (or had) flare ups at least 3-4 a week, where I would literally end up going from the fetal position, crying to the toilet for hours on end. I also have a lot of psychological issues, amongst the worst would be my OCD and Anxiety. My doctor had me on Ativan, Kolonopin, and three months ago he put me on Xanax. For the last three months, I have had only one flare up and that was the first week I started the Xanax. I Google'd it and the results were mixed; so I was wondering if anybody here could give me maybe some personal or professional experience with this? I have not changed my diet, taken any new meds (besides xanax) and really done nothing to change my lifestyle. Is it possible that the Xanax is helping?

My other question is, I'm on 1mg BID (2x a day) I know that people are prescribed much more than that, and if I wanted to ask to up my dose because of my IBS and Colitis, how do I go about that? I know if I were to get my GI doctor to prescribe me 1mg a day along with my separate script for 1mg 2x a day, that would look bad and put me on some watch list. But since my psychiatrist works with my mental issues, I don't know if he'd be able to do that if the reason was for digestive issues, I know he could lie and say I needed a larger dose, but I wouldn't want him to do anything that could cause him problems. My psych would probably have no issue upping my dose anyways, but I don't want to take advantage of that. Would I be able to go to my GI and have him write a letter to my psych or something so they would both be covered if any questions arose? Or am I just worrying for nothing?

Yeah, I know TL; DR. But if you did stick it out and read it, I'd love any advice! Thanks in advance.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Brittany! How are you?

Benzodiazepines can have some muscle relaxant properties, so yes, it could actually be helping.

However, if the current dose is helping, why would you want to ask for an increase, already?

It would be best to leave it where it is for as long as it continues to work, before raising it. Otherwise, you may run out of options far sooner than you should.

This medication carries the risk of being habit forming and could cause side effects, such as nausea, dizziness, headache and irritability.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Ronnie Says:
via mobile

Have you tried Donna talk elixir for flareups ? I also find that VSL#3 A probiotic twice today might help avoid those flareups for you ask your doctor hope this helps?

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Jenn Says:
via mobile

I would not up your Xanax dose. It is hard to get off of, so you don't want to take more than you need to get relief. The Xanax will act a bit different than your other benzos, so it may be relaxing in a different way which may be helping your GI issues. All the anxiety makes your muscles tight, insides too as your intestines are smooth muscle. So being more relaxed may be helping your pain. Just don't be too eager to take more, it is a really difficult medication to detox off of. I had a stroke when I detoxed off of Xanax I was taking for anxiety and PTSD. Just be careful, but it sounds like you are. Good luck!

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

please I need an advice and a lasting solution to my health problem
My health problem started with rashes, coughing, hot temperature and severe head ache about 16years ago. After being tre... 1 reply
PLEASE, need help/advice about taking large dose of medrol to prepare for CAT scan.. only few hours left!
I am a 35 year old man. I desperately need some advice. Hopefully from someone who's been through this. I have a CAT... 1 reply
Need to continue Percocet for constant pain. Advice please.
I have 3 herniated discs in neck and back and bulging discs. Also arthritis in my whole spine. Also, neuropathy in my fe... 3 replies
Advice for fioricet and severe headaches please!
I deal with chronic headaches as well as occasional migraines, and nothing has seemed to have an effect except vicodin. ... 1 reply
I need advice on this scary subject taking oxycontin 20mg and the possible effects of interfering with my 2mg xanax now not working like it useto
can anyone give me some help about why my 2m xanax for the past two refills are no longer having the same effect it used... 11 replies
Have Been Experience Upper Back Inflammable Disorder For The Past 2month And Neck Please Advice
Have Been Experience Upper Back Inflammable Disorder For the Past 2month until yesterday when infammables started around... 1 reply
nucleo cmp forte i need and advice
when i was small i uesd to have some bad maleria and when i treat it well it will stop but for some time now i have male... 1 reply
I have anxiety problems and need advice for proper treatment
I am 23 years old & a resident of wb. For the last 5 years i have been suffering from anxiety. First time i went to ... 2 replies
Hospitalized for 50 days on painkillers and need advice
I was hospitalized when I couldn't walk and found it was a MRSA infection that spread to my heart, lungs and both hi... 36 replies
Accutane advice needed ASAP please!
Hello, I am 23 and due to start accutane next week....having read these threads I am very concerned about the adverse af... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 17 January 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA